MAUDE Adverse Event Report: K2M, INC. XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 4823717555
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of a xia 3 polyaxial screw sheared off during final tightening at l5.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences nor medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection confirmed tulip disengagement.There is a large deformation on shank bulb head tending towards one side of bulb indicating overtightening of the rod and the screw being angulated.There is an additional deformation immediately adjacent to the first one indicating multiple attempts to final tighten at high angulation.Locking ring on underside of tulip head in deformed indicating overtightening as well.Device history records and complaint history were reviewed for the corresponding lot, and no relevant manufacturing issues or complaints were identified.From the xia surgical technique: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.Place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.The anti-torque key must be used for final tightening.It is unknown if a torque wrench was used.The amount of deformation observed indicates excessive torque over 12nm was applied.Location of shank bulb deformation and locking ring deformation indicates that the screw was angulated which may have increased the stress on the tulip head during final tightening.The cause of the reported event was likely excessive force applied during final tightening.However, as additional information was not received, a definitive root cause cannot be determined.
 
Event or Problem Description
It was reported that the tulip of a xia 3 polyaxial screw disengaged during final tightening at l5.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences nor medical intervention were reported.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 55MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12068147
Report Number3005525032-2021-00031
Device Sequence Number4166672
Product Code NKB
UDI-Device Identifier07613252045762
UDI-Public07613252045762
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4823717555
Device Catalogue Number4823717555
Device Lot NumberB05403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1